Alert archive / Hawaii / Wind Advisories in 2018
Wind Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 26, 2018, 3:46 PM HST for 4 counties in Hawaii. It took effect at Feb 26, 2018, 9:14 PM HST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2018, 3:46 PM HST (01:46 UTC)
- In effect from
- Feb 26, 2018, 9:14 PM HST
- Expired
- Mar 1, 2018, 2:59 AM HST
- In force
- 54 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWHW70 PHFO 270146 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 346 PM HST Mon Feb 26 2018 ...Wind Advisory in effect through Wednesday evening|... .A strong high to the northeast and a trough to the west will combine to produce strong east winds over the islands. HIZ016-024>026-271500- /O.NEW.PHFO.WI.Y.0015.180227T0146Z-180301T0400Z/ Kahoolawe-South Big Island-Big Island North and East-Kohala- 346 PM HST Mon Feb 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 600 PM WEDNESDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 600 PM Wednesday. *LOCATIONS...Kohala, North and East Big Island, South Big Island and Kahoolawe. * WINDS...East 25 to 50 mph. Winds will be strongest where the winds blow over ridges and downslope. * TIMING...Through Wednesday evening. * IMPACTS...Winds this strong can make steering difficult. The strong winds can knock down tree branches and cause power outages. The strong winds can forcefully slam doors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving and be careful opening and closing doors. Avoid hiking in the forecast. Be prepared for power outages. && $$ Donaldson
8 follow-up statements
242 WWHW70 PHFO 270714 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 914 PM HST Mon Feb 26 2018 HIZ016-024>026-271500- /O.COR.PHFO.WI.Y.0015.180227T0714Z-180301T0400Z/ Kahoolawe-South Big Island-Big Island North and East-Kohala- 914 PM HST Mon Feb 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 600 PM WEDNESDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 600 PM Wednesday. *LOCATIONS...Kohala, North and East Big Island, South Big Island and Kahoolawe. * WINDS...East 25 to 50 mph. Winds will be strongest where the winds blow over ridges and downslope. * TIMING...Through Wednesday evening. * IMPACTS...Winds this strong can make steering difficult. The strong winds can knock down tree branches and cause power outages. The strong winds can forcefully slam doors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving and be careful opening and closing doors. Avoid hiking in the forest. Be prepared for power outages. && $$ Donaldson
181 WWHW70 PHFO 271341 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 341 AM HST Tue Feb 27 2018 HIZ012-013-017>021-280245- /O.EXA.PHFO.WI.Y.0015.000000T0000Z-180301T0400Z/ Molokai Windward-Molokai Leeward-Maui Windward West- Maui Leeward West-Maui Central Valley-Windward Haleakala- Leeward Haleakala- 341 AM HST Tue Feb 27 2018 ...WIND ADVISORY IN EFFECT UNTIL 600 PM WEDNESDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 600 PM Wednesday. * WINDS...East 25 to 35 mph with localized gusts to 45 mph. Winds will be strongest where the winds blow over ridges and downslope. * TIMING...Through Wednesday afternoon. * IMPACTS...Winds this strong can make steering difficult. The strong winds can knock down tree branches and cause power outages. The strong winds can forcefully slam doors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving and be careful opening and closing doors. Avoid hiking in the forest. Be prepared for power outages. && $$ HIZ016-024>026-280245- /O.CON.PHFO.WI.Y.0015.000000T0000Z-180301T0400Z/ Kahoolawe-South Big Island-Big Island North and East-Kohala- 341 AM HST Tue Feb 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 600 PM WEDNESDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 600 PM Wednesday. * LOCATIONS...Kohala, North and East Big Island, South Big Island and Kahoolawe. * WINDS...East 25 to 35 mph with localized gusts to 55 mph. Winds will be strongest where the winds blow over ridges and downslope. * TIMING...Through Wednesday afternoon. * IMPACTS...Winds this strong can make steering difficult. The strong winds can knock down tree branches and cause power outages. The strong winds can forcefully slam doors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving and be careful opening and closing doors. Avoid hiking in the forest. Be prepared for power outages. && $$ Gibbs
590 WWHW70 PHFO 271815 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 815 AM HST Tue Feb 27 2018 HIZ027-280715- /O.EXA.PHFO.WI.Y.0015.000000T0000Z-180301T0400Z/ Big Island Interior- 815 AM HST Tue Feb 27 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 PM HST Wednesday. * LOCATIONS...Big Island interior through the Humuula Saddle, with the strongest winds over the western end. * WINDS...East 20 to 35 mph with localized gusts over 50 mph, with the strongest winds through passes as well as over and downwind of the highest terrain. * TIMING...Through Wednesday afternoon. * IMPACTS...Winds this strong can make steering difficult. The strong winds can knock down tree branches and cause power outages. The strong winds can forcefully slam doors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving and be careful opening and closing doors. Avoid hiking in the forest. Be prepared for power outages. A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ HIZ012-013-016>021-024>026-280715- /O.CON.PHFO.WI.Y.0015.000000T0000Z-180301T0400Z/ Molokai Windward-Molokai Leeward-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- Kohala- 815 AM HST Tue Feb 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * LOCATIONS...On the windward side of the Big Island from Laupahoehoe northwards around Upolu Point, and over the Kohala mountains. Around South Point in the Kau District on the Big Island. Over Molokai, Maui and Kahoolawe. * WINDS...East 20 to 35 mph with localized gusts over 50 mph with the strongest winds over and downslope of higher terrain and through passes. * TIMING...Through Wednesday afternoon. * IMPACTS...Winds this strong can make steering difficult. The strong winds can knock down tree branches and cause power outages. The strong winds can forcefully slam doors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving and be careful opening and closing doors. Avoid hiking in the forest. Be prepared for power outages. && $$
549 WWHW70 PHFO 280133 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 333 PM HST Tue Feb 27 2018 HIZ012-013-016>021-024>027-281445- /O.CON.PHFO.WI.Y.0015.000000T0000Z-180301T0400Z/ Molokai Windward-Molokai Leeward-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- Kohala-Big Island Interior- 333 PM HST Tue Feb 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * LOCATIONS...Big Island interior through the Humuula Saddle, with the strongest winds over the western end. On the windward side of the Big Island from Laupahoehoe northwards around Upolu Point, and over the Kohala mountains. Around South Point in the Kau District on the Big Island. Over Molokai, Maui and Kahoolawe. * WINDS...East 20 to 35 mph with localized gusts over 50 mph, with the strongest winds through passes as well as over and downwind of the highest terrain. * TIMING...Through Wednesday afternoon. * IMPACTS...Winds this strong can make steering difficult. The strong winds can knock down tree branches and cause power outages. The strong winds can forcefully slam doors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving and be careful opening and closing doors. Avoid hiking in the forest. Be prepared for power outages. && $$ M Ballard
267 WWHW70 PHFO 281440 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 440 AM HST Wed Feb 28 2018 HIZ012-013-016>021-024>027-010400- /O.CON.PHFO.WI.Y.0015.000000T0000Z-180301T0400Z/ Molokai Windward-Molokai Leeward-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- Kohala-Big Island Interior- 440 AM HST Wed Feb 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TODAY... * LOCATIONS...Big Island interior through the Humuula Saddle, with the strongest winds over the western end. On the windward side of the Big Island from Laupahoehoe northwards around Upolu Point, and over the Kohala mountains. Around South Point in the Kau District on the Big Island. Over Molokai, Maui and Kahoolawe. * WINDS...East 20 to 35 mph with localized gusts over 50 mph, with the strongest winds through passes as well as over and downwind of the highest terrain. * TIMING...Through this afternoon. * IMPACTS...Winds this strong can make driving difficult. These strong winds can knock down tree branches and cause power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving. Consider securing loose belongings on your property. Be prepared for power outages. && $$ RCB
555 WWHW70 PHFO 282333 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 133 PM HST Wed Feb 28 2018 HIZ001>011-011245- /O.EXB.PHFO.WI.Y.0015.000000T0000Z-180302T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains- 133 PM HST Wed Feb 28 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY FOR KAUAI NIIHAU AND OAHU... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 PM HST Thursday. * LOCATIONS...Kauai, Niihau and Oahu. * WINDS...East 20 to 30 mph with localized gusts over 50 mph, with the strongest winds through passes as well as over and downwind of the highest terrain. * TIMING...Through 6 PM Thursday. * IMPACTS...Winds this strong can make driving difficult. These strong winds can knock down tree branches and cause power outages. Recent wet conditions have made trees and other vegetation more unstable and more susceptible to falling in windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving. Consider securing loose belongings on your property. Be prepared for power outages. && $$ HIZ012-013-016>021-024>027-011245- /O.EXT.PHFO.WI.Y.0015.000000T0000Z-180302T0400Z/ Molokai Windward-Molokai Leeward-Kahoolawe-Maui Windward West- Maui Leeward West-Maui Central Valley-Windward Haleakala- Leeward Haleakala-South Big Island-Big Island North and East- Kohala-Big Island Interior- 133 PM HST Wed Feb 28 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * LOCATIONS...Big Island interior through the Humuula Saddle, with the strongest winds over the western end. On the windward side of the Big Island from Laupahoehoe northwards around Upolu Point, and over the Kohala mountains. Around South Point in the Kau District on the Big Island. Over Molokai, Maui and Kahoolawe. * WINDS...East 20 to 35 mph with localized gusts over 50 mph, with the strongest winds through passes as well as over and downwind of the highest terrain. * TIMING...Through 6 PM Thursday. * IMPACTS...Winds this strong can make driving difficult. These strong winds can knock down tree branches and cause power outages. Recent wet conditions have made trees and other vegetation more unstable and more susceptible to falling in windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving. Consider securing loose belongings on your property. Be prepared for power outages. && $$
545 WWHW70 PHFO 010129 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 329 PM HST Wed Feb 28 2018 HIZ001>013-016>021-024>027-011430- /O.CON.PHFO.WI.Y.0015.000000T0000Z-180302T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- 329 PM HST Wed Feb 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * LOCATIONS...Big Island interior through the Humuula Saddle, with the strongest winds over the western end. On the windward side of the Big Island from Laupahoehoe northwards around Upolu Point, and over the Kohala mountains. Around South Point in the Kau District on the Big Island. And over Molokai, Maui, Kahoolawe, Oahu, Kauai and Niihau. * WINDS...East 15 to 35 mph with localized gusts over 50 mph, with the strongest winds through passes as well as over and downwind of the highest terrain. * TIMING...Through 6 PM Thursday. * IMPACTS...Winds this strong can make driving difficult. These strong winds can knock down tree branches and cause power outages. Recent wet conditions have made trees and other vegetation more unstable and more susceptible to falling in windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving. Consider securing loose belongings on your property. Be prepared for power outages. && $$
617 WWHW70 PHFO 011259 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 259 AM HST Thu Mar 1 2018 HIZ001>013-016>021-024>027-011400- /O.CAN.PHFO.WI.Y.0015.000000T0000Z-180302T0400Z/ Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains- Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau- Olomana-Central Oahu-Waianae Mountains-Molokai Windward- Molokai Leeward-Kahoolawe-Maui Windward West-Maui Leeward West- Maui Central Valley-Windward Haleakala-Leeward Haleakala- South Big Island-Big Island North and East-Kohala- Big Island Interior- 259 AM HST Thu Mar 1 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Wind speeds have diminished across the state. $$ RCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 26, 10:00 AM HST, 5 hours 46 minutes earlier.
Area forecast discussion, Feb 26, 10:00 AM HST, 5 hours 46 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1000 AM HST Mon Feb 26 2018 .SYNOPSIS... A strong surface high far northeast of the area will move southwest slowly and weaken through Friday. A trough will remain west of the islands through Friday, then move farther away to the west. A strong new surface high will build far northwest of the area early next week. && .DISCUSSION... A strong 1040 mb high lies 1400 miles northeast of Oahu with a north to south trough about 400 miles west of Kauai. The pressure gradient between these two systems is producing locally breezy east winds over the islands. The winds are from slightly south of the typical trade-wind direction. There is a deep low aloft 1250 miles northwest of Oahu with a strong trough aloft swinging around the south side of the low around 1400 miles west of Kauai. Southwest flow aloft is carrying high clouds over the main Hawaiian Islands producing mostly cloudy skies over the smaller islands. The high clouds have thinned enough over the Big Island of Hawaii enough to bring mostly sunny conditions over leeward areas. The high clouds obscure most lower level features on satellite imagery around the islands. Radars show scattered light showers moving over the windward side of the Big Island with mostly dry conditions elsewhere. Weather over leeward areas will become much drier as the strong trough aloft that has been affecting the area lifts north and weakens. Surface high pressure north of the area will maintain easterly trade winds over the main Hawaiian islands through the first half of next week, and probably longer. The trade winds will focus showers over mainly windward areas. Rainfall amounts will decrease through mid-week as drier subsiding air spreads over the islands. Winds will strengthen through tomorrow due to the very strong high northeast of the area and winds could reach Wind Advisory levels through mid-week. Wind speeds will slowly taper off through the weekend as the high moves southwest and weakens. && .AVIATION... Low level winds will shift from southeast to a more easterly direction today as the surface trough west of the state weakens. Winds will strengthen in areas where the southeast winds had been partly blocked by the Big Island. Winds will continue to strengthen with gale force winds possible through the Alenuihaha Channel. AIRMET TANGO for low level turbulence is posted for areas over and west of the mountains of all the islands. This turbulence will likely continue through most of the week. AIRMET TANGO remains in effect for upper level turbulence due to an upper level jet over the islands. The jet will begin to weaken and move south Tuesday. Showers will continue to focus along the windward areas. Periods of MVFR CIG/VIS are likely, but clouds and showers will decrease. AIRMET SIERRA for mountain obscuration is posted across the windward areas of all islands. Some showers may make it to leeward areas under the strong winds. && .MARINE... Strengthening east winds and increasing rough seas are expected early this week due to a strong surface high far northeast of the islands. Winds over the Alenuihaha Channel are forecast to reach gale force later today, so a gale warning is in effect for that area, and may be needed through midweek. A Small Craft Advisory (SCA) is in effect for all remaining Hawaiian waters due to a combination of strong winds and elevated seas. Expect the SCA conditions to prevail over most waters through Friday. A long and relatively broad fetch of strong east winds along the southern flank of a large surface high over the northeastern Pacific will continue to produce a large, short-period east swell this week. This swell is generating elevated rough surf along east facing shores, so a High Surf Advisory (HSA) remains in effect for exposed east facing shores through early Tuesday morning. The strengthening winds will cause the east swell to build further and produce warning level surf along east facing shores starting Tuesday or Tuesday night and continuing into the weekend. The long duration of this large surf combined with strong onshore winds and large astronomical tides could result in coastal inundation along some vulnerable low lying sections of the east facing shorelines later this week. The east swell may wrap around and affect some north and south facing shores. Otherwise, only small surf is expected through the week. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 600 AM Tuesday for east facing shores of the Big Island, Maui, Molokai, Oahu and Kauai. Gale Warning until 600 PM Tuesday for Alenuihaha Channel. Small Craft Advisory until 600 PM Tuesday for all Hawaiian coastal waters except for the Alenuihaha Channel. && DISCUSSION...Donaldson AVIATION...Eaton MARINE...TS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.